Alert archive / Georgia / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 98, NWS Atlanta, GA

April 19, 2020Macon County, Schley County, Taylor County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 19, 2020, 10:53 AM EDT for Macon County, Schley County, Taylor County, Georgia. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2020, 10:53 AM EDT (14:53 UTC)
Expired
Apr 19, 2020, 11:30 AM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Macon County, GA, Schley County, GA, Taylor County, GA

The radar

The Robins AFB radar (KJGX), 72 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 11:10 AM EDTTSTM WND DMG3 W Five Points, GASEVERAL LARGE PECAN TREES WERE DOWNED ON HIGHWAY 329 EAST OF MONTEZUMA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

145 
WUUS52 KFFC 191453
SVRFFC
GAC193-249-269-191530-
/O.NEW.KFFC.SV.W.0098.200419T1453Z-200419T1530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
1053 AM EDT Sun Apr 19 2020

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Macon County in west central Georgia...
  Central Schley County in west central Georgia...
  South central Taylor County in west central Georgia...

* Until 1130 AM EDT.

* At 1053 AM EDT, a severe thunderstorm was located over Murrays
  Crossroads, or 7 miles north of Ellaville, moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ellaville, Oglethorpe, Montezuma, Marshallville, Ideal, Murrays
  Crossroads, Whitewater State Park, Fountainville, Rupert, Garden
  Valley, Winchester and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3246 8434 3246 8391 3238 8385 3236 8386
      3236 8385 3234 8385 3226 8395 3225 8436
TIME...MOT...LOC 1453Z 270DEG 45KT 3234 8426 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
273 
WWUS52 KFFC 191503
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1103 AM EDT Sun Apr 19 2020

GAC249-269-191512-
/O.CAN.KFFC.SV.W.0098.000000T0000Z-200419T1530Z/
Schley GA-Taylor GA-
1103 AM EDT Sun Apr 19 2020

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SCHLEY AND SOUTH
CENTRAL TAYLOR COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3240 8421 3240 8420 3245 8416 3246 8391
      3238 8385 3236 8386 3236 8385 3234 8385
      3226 8395 3226 8422
TIME...MOT...LOC 1502Z 270DEG 45KT 3234 8412 

$$

GAC193-191530-
/O.CON.KFFC.SV.W.0098.000000T0000Z-200419T1530Z/
Macon GA-
1103 AM EDT Sun Apr 19 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR MACON COUNTY...

At 1102 AM EDT, a severe thunderstorm was located over Bartlett, or
near Oglethorpe, moving east at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Oglethorpe, Montezuma, Marshallville, Ideal, Whitewater State Park,
Fountainville, Garden Valley, Winchester and Bartlett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3240 8421 3240 8420 3245 8416 3246 8391
      3238 8385 3236 8386 3236 8385 3234 8385
      3226 8395 3226 8422
TIME...MOT...LOC 1502Z 270DEG 45KT 3234 8412 

HAIL...1.00IN
WIND...60MPH
 
$$
380 
WWUS52 KFFC 191522
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
1122 AM EDT Sun Apr 19 2020

GAC193-191532-
/O.EXP.KFFC.SV.W.0098.000000T0000Z-200419T1530Z/
Macon GA-
1122 AM EDT Sun Apr 19 2020

...THE SEVERE THUNDERSTORM WARNING FOR MACON COUNTY WILL EXPIRE AT
1130 AM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Peachtree City.

LAT...LON 3240 8421 3240 8420 3245 8416 3246 8391
      3238 8385 3236 8386 3236 8385 3234 8385
      3226 8395 3226 8422
TIME...MOT...LOC 1522Z 270DEG 45KT 3234 8386 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:50 AM EDT, 3 hours 3 minutes earlier.

Area forecast discussion, Apr 19, 7:50 AM EDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
750 AM EDT Sun Apr 19 2020

.PREV DISCUSSION... /issued 400 AM EDT Sun Apr 19 2020/

..Another Significant Severe Event Anticipated Today...

SHORT TERM /Today through Monday/...
Would definitely classify the current state as the calm before the
storm across the area as high pressure remains in control over the
Carolinas with influence over the local area resulting in a
continued dry northerly flow. Dewpoints hardly of the severe variety
thus far with upper 30s and lower 40s the rule. All this points to a
scenario in which area will be on the edge of surging moisture and
energy but also means demarcation of these 2 zones later today will
be an area primed for severe storms including tornadoes and damaging
winds.

Initially, it will be just an isentropic lift scenario with S to SW
flow of 50 kts at 5k ft stream over the relatively cold dome
mentioned above. All CAPE will be of the elevated variety but still
sufficient for some thunder for Central portions. Things will change
very quickly however through the early afternoon hours with a very
sharp gradient of energy developing. Although surface based CAPE
will remain near zero all the way down to the southern metro, we
will see values in excess of 2000 J/KG approaching our far SW zones.
The STP will be increasing to around 5 during this time as well
allowing for a start to the tornado threat as well as damaging
winds.

Further north of this, up to I20, the pure dynamics of this system
may be enough to overcome the relative lack of instability. Shear
may prove to be too high the further north you go as updrafts will
simply not be able to support. However, damaging winds will remain a
likely component for the Atlanta metro and other areas along the I20
corridor.

Main event looks to be along the front later in the evening for
Central GA as instability and corresponding STP surges northward
briefly. Although overall geographic footprint of this system may be
smaller than last system, this one is not to be taken lightly by any
means as tornadoes look likely along and south of a Columbus to
Macon line. In addition, a few strong and long track tornadoes will
be possible given sigtor ramping up during this timeframe and
updraft helicities represented by most of the hi res guidance. Rapidly
improving conditions for late Sunday night into Monday although
winds will be gusty in cooler NW flow.

Deese

LONG TERM /Monday Night through Saturday/...
Tuesday will be dry and somewhat windy favoring N GA with some areas
close to wind advisory criteria(20 mph sustained).

The next system of concern will be on Thursday as surface low pressure
and associated short wave approach the area. There looks to be
a sharp gradient of instability as the warm front gets stuck over
central GA. This system will need to be monitored for severe weather
potential as we get closer. Either way, another period of wet weather
can be expected starting Wednesday night and maximizing Thursday
into Thursdsay night with just small chances for lingering light showers
briefly on Friday.

Models are inconsistent with another system approaching on Saturday
and precip currently favoring n GA is very much a compromise.

BDL

HYDROLOGY...
The Flash Flood watch will be continued due to the potential
for heavy rainfall over central and portions of n GA. 2 to 5 inches
of rain can be expected with locally higher amounts. Some of the rain
could occur in a short period of time. Heavy rainfall will likely lead
to localized flooding. Flooding of low-lying areas, creeks and streams
can be expected with additional larger river rises anticipated as well,
well after the rain ends.

.AVIATION...
12Z UPDATE...
A challenging forecast to say the least with
multiple waves of SHRA and TSRA likely across the terminals today.
Anticipate the first of these to accompany lowering cigs this
morning with MVFR developing. Will be some TSRA with this first
wave for sure and will include in TEMPO group. Will handle most
of the TSRA in Prob30 group and utilize 2 Prob30 groups for MCN
and CSG to account for severe line of storms late this evening and
potential gusts to 45kts. If anything, cigs go down even further
later Sun evening as some LIFR potential will accompany the final
wave of SHRA/TSRA.

//ATL CONFIDENCE...12Z UPDATE...
Medium on TSRA timing.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          61  55  72  49 /  90 100  70   0
Atlanta         63  56  70  50 / 100 100  60   0
Blairsville     59  49  65  44 /  80 100  70   0
Cartersville    62  53  70  47 / 100 100  60   0
Columbus        71  61  76  51 / 100 100  50   0
Gainesville     58  53  71  48 /  90 100  70   0
Macon           68  60  76  51 / 100  90  60   0
Rome            62  53  71  47 /  90 100  60   0
Peachtree City  65  57  72  48 / 100 100  60   0
Vidalia         73  65  77  56 / 100  90  70   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from 11 AM EDT this morning through Monday
morning for the following zones: Baldwin...Barrow...Bibb...
Bleckley...Butts...Carroll...Chattahoochee...Clarke...Clayton...
Cobb...Coweta...Crawford...Crisp...DeKalb...Dodge...Dooly...
Douglas...Emanuel...Fayette...Glascock...Greene...Gwinnett...
Hancock...Haralson...Harris...Heard...Henry...Houston...Jasper...
Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion...
Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton...
North Fulton...Oconee...Oglethorpe...Paulding...Peach...Pike...
Polk...Pulaski...Putnam...Rockdale...Schley...South Fulton...
Spalding...Stewart...Sumter...Talbot...Taliaferro...Taylor...
Telfair...Toombs...Treutlen...Troup...Twiggs...Upson...Walton...
Warren...Washington...Webster...Wheeler...Wilcox...Wilkes...
Wilkinson.

&&

SHORT TERM...Deese
LONG TERM....BDL
AVIATION...Deese
Hazardous weather outlook, Apr 19, 4:40 AM EDT, 6 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
440 AM EDT Sun Apr 19 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
440 AM EDT Sun Apr 19 2020

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Scattered to numerous severe thunderstorms are expected across
central and portions of north Georgia this afternoon and tonight.
The greatest threat can be expected along and south of I-20 with
Central Georgia most favored for strong, long-track tornadoes
along with damaging winds and large hail.

A flash flood watch is in effect for central and portions
of north Georgia. Heavy rain across the area will likely lead to
localized flooding. Refer to the Flash flood watch / ATLFFAFFC /
for more information.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Strong thunderstorms will be possible over portions of east and
central Georgia early Monday.

Another round of potentially strong thunderstorms is expected
across north and central Georgia on Thursday and Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested for this afternoon and tonight
across central and portions of north Georgia, along and south of I-20.
Please relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.

In the hours before

Special weather statement, Apr 19, 9:08 AM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
908 AM EDT Sun Apr 19 2020

GAZ090-091-102-103-191400-
Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
908 AM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...NORTHERN
STEWART...SOUTHWESTERN MARION AND NORTHERN WEBSTER COUNTIES UNTIL
1000 AM EDT...

At 908 AM EDT...a strong thunderstorm was near Fort Mitchell Activity
Center, or 16 miles south of Phenix City...moving east at 55 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Buena Vista, Cusseta, Fort Benning/lawson Army Air Fld, Brantley,
Seminole, Charles, Christopher, Jamestown/south Fort Benning,
Brooklyn, Renfroe, Draneville, Manta, Zellobee, Omaha, Church Hill
and Louvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3213 8506 3218 8501 3219 8497 3220 8496
      3221 8498 3222 8493 3224 8491 3225 8492
      3226 8489 3230 8494 3232 8500 3235 8500
      3243 8450 3213 8447 3210 8505
TIME...MOT...LOC 1308Z 262DEG 46KT 3223 8505

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 19, 9:28 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
928 AM EDT Sun Apr 19 2020

GAZ102>104-191415-
Stewart GA-Sumter GA-Webster GA-
928 AM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STEWART...
SOUTHWESTERN SUMTER AND SOUTHERN WEBSTER COUNTIES UNTIL 1015 AM
EDT...

At 928 AM EDT...a strong thunderstorm was near Troutman, or 7 miles
south of Lumpkin...moving east at 50 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, Preston, Plains, Weston, Sumter, Kimbrough, Croxton
Crossroads, Leveretts, Troutman, Sanford, Maddox, Centerpoint and
Dumas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3197 8444 3192 8446 3192 8491 3195 8496
      3201 8495 3211 8425 3192 8423 3192 8434
      3187 8434
TIME...MOT...LOC 1328Z 265DEG 43KT 3194 8477

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 19, 9:30 AM EDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
930 AM EDT Sun Apr 19 2020

GAZ074-084-085-191415-
Wilkinson GA-Washington GA-Johnson GA-
930 AM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR WILKINSON...SOUTHWESTERN
WASHINGTON AND NORTHWESTERN JOHNSON COUNTIES UNTIL 1015 AM EDT...

At 930 AM EDT...a strong thunderstorm was over Irwinton...moving east
at 50 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Sandersville, Wrightsville, Irwinton, Gordon, Tennille, Ivey,
McIntyre, Harrison, Toomsboro, Oconee, Riddleville, Donovan and
Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3270 8262 3270 8282 3272 8287 3271 8296
      3270 8297 3270 8330 3274 8332 3291 8331
      3297 8266
TIME...MOT...LOC 1330Z 265DEG 43KT 3280 8317

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 19, 10:02 AM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1002 AM EDT Sun Apr 19 2020

GAZ104>106-191430-
Crisp GA-Dooly GA-Sumter GA-
1002 AM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRISP...SOUTHWESTERN
DOOLY AND SUMTER COUNTIES UNTIL 1030 AM EDT...

At 1001 AM EDT...a strong thunderstorm was over Croxton Crossroads,
or 9 miles southwest of Americus...moving east at 50 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
           cloud to ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Americus, Cordele, Plains, Leslie, De Soto, Desoto, Cobb, Sumter,
Lamar, Georgia Veterans Memorial St Pk, Croxton Crossroads, New Era,
Flint River Wma, Huntington, Drayton, Maddox, Methvins and Richwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3190 8437 3192 8438 3197 8444 3204 8444
      3204 8443 3206 8443 3216 8394 3202 8377
      3191 8387 3192 8434 3188 8434 3188 8435
TIME...MOT...LOC 1401Z 261DEG 43KT 3197 8433

HAIL...0.75IN
WIND...50MPH
Special weather statement, Apr 19, 10:29 AM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1029 AM EDT Sun Apr 19 2020

GAZ104>108-191500-
Crisp GA-Dooly GA-Sumter GA-Wilcox GA-Pulaski GA-
1029 AM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR CRISP...SOUTHERN DOOLY...EASTERN
SUMTER...WESTERN WILCOX AND SOUTHWESTERN PULASKI COUNTIES UNTIL 1100
AM EDT...

At 1029 AM EDT...a strong thunderstorm was near Georgia Veterans
Memorial St Pk, or 7 miles west of Cordele...moving east at 45 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cordele, Vienna, Pineview, Pitts, East Crisp, Georgia Veterans
Memorial St Pk, Richwood, Seville, Hatley, Drayton, Pleasant View,
Tippettville, Raines, Tremont and Wenona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3187 8393 3190 8393 3191 8392 3191 8398
      3209 8400 3216 8352 3189 8348
TIME...MOT...LOC 1429Z 264DEG 39KT 3200 8390

HAIL...0.25IN
WIND...40MPH
Special weather statement, Apr 19, 10:48 AM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1048 AM EDT Sun Apr 19 2020

GAZ080-092-093-191530-
Macon GA-Schley GA-Taylor GA-
1048 AM EDT Sun Apr 19 2020

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SCHLEY AND SOUTHERN
TAYLOR COUNTIES UNTIL 1130 AM EDT...

At 1048 AM EDT...a strong thunderstorm was over Murrays Crossroads,
or 7 miles north of Ellaville...moving east at 55 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ellaville, Oglethorpe, Montezuma, Marshallville, Ideal, Saint Louis,
Murrays Crossroads, Whitewater State Park, Fountainville, Rupert,
Charing, Garden Valley, Hicks, Winchester, Bartlett and Walls
Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3229 8441 3230 8439 3243 8439 3248 8441
      3251 8392 3250 8392 3247 8385 3238 8384
      3238 8386 3229 8385 3229 8390 3228 8390
      3225 8397 3224 8441
TIME...MOT...LOC 1448Z 264DEG 49KT 3234 8432

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:28 AM EDTSpecial Weather StatementFFCCoweta, Heard, Troup32 min
Apr 19, 7:58 AM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Henry, Spalding47 min
Apr 19, 8:52 AM EDTSpecial Weather StatementFFCHarris, Troup38 min
Apr 19, 8:58 AM EDTSpecial Weather StatementFFCJasper, Morgan, Putnam32 min
Apr 19, 9:03 AM EDTSpecial Weather StatementFFCBaldwin, Washington27 min
Apr 19, 9:08 AM EDTSpecial Weather StatementFFCChattahoochee, Marion52 min
Apr 19, 9:28 AM EDTSpecial Weather StatementFFCWebster47 min
Apr 19, 9:30 AM EDTSpecial Weather StatementFFCWilkinson45 min
Apr 19, 10:02 AM EDTSpecial Weather StatementFFCSumter28 min
Apr 19, 10:29 AM EDTSpecial Weather StatementFFCCrisp31 min
Apr 19, 10:48 AM EDTSpecial Weather StatementFFCMacon, Schley42 min
Apr 19, 11:05 AM EDTSpecial Weather StatementFFCDodge25 min
Apr 19, 11:14 AM EDTSpecial Weather StatementFFCTelfair31 min
Apr 19, 11:16 AM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Pulaski29 min
Apr 19, 11:32 AM EDTSpecial Weather StatementFFCDodge, Wheeler28 min
Apr 19, 11:41 AM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Laurens, Pulaski34 min
Apr 19, 11:51 AM EDTSpecial Weather StatementFFCHouston24 min
Apr 19, 12:06 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens, Montgomery, Treutlen, Wheeler24 min
Apr 19, 12:15 PM EDTSpecial Weather StatementFFCBleckley, Pulaski30 min
Apr 19, 12:30 PM EDTSpecial Weather StatementFFCMontgomery, Toombs30 min
Apr 19, 1:34 PM EDTSpecial Weather StatementFFCBleckley, Laurens26 min
Apr 19, 2:00 PM EDTSpecial Weather StatementFFCLaurens, Treutlen30 min
Apr 19, 2:06 PM EDTSpecial Weather StatementFFCStewart, Webster24 min
Apr 19, 2:36 PM EDTSpecial Weather StatementFFCWebster24 min
Apr 19, 2:58 PM EDTSpecial Weather StatementFFCDooly, Sumter32 min
Apr 19, 6:38 PM EDTFlash Flood WarningFFCChattahoochee, Harris, Marion, Muscogee, Stewart, Talbot and 1 more12 hr
Apr 19, 6:42 PM EDTSpecial Weather StatementFFCHarris33 min
Apr 19, 7:15 PM EDTSpecial Weather StatementFFCCrawford, Harris, Muscogee, Talbot, Taylor30 min
Apr 19, 7:23 PM EDTFlash Flood WarningFFCCrawford, Houston, Macon, Marion, Peach, Schley and 2 more11 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.